Alert archive / Hawaii / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Mar 8, 2010, 12:00 PM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 12:00 PM HST (22:00 UTC)
- Expired
- Mar 9, 2010, 3:40 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
657 WWHW80 PHFO 082200 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1200 PM HST MON MAR 8 2010 ...RED FLAG WARNING FOR LEEWARD SECTIONS OF OAHU MAUI COUNTY AND THE BIG ISLAND... .STRONG AND GUSTY TRADE WINDS AND LOWERING RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. HIZ005-006-013-018-019-021-023-024-026-090400- /O.NEW.PHFO.FW.W.0002.100308T2200Z-100309T0400Z/ OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 1200 PM HST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ MORRISON
3 follow-up statements
308 WWHW80 PHFO 090143 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST MON MAR 8 2010 ...RED FLAG WARNING FOR LEEWARD SECTIONS OF ALL ISLANDS... .STRONG AND GUSTY TRADE WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY...DURING THE LATE MORNING AND AFTERNOON. HIZ003-091445- /O.EXB.PHFO.FW.W.0002.000000T0000Z-100310T0400Z/ KAUAI LEEWARD- 343 PM HST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ HIZ005-006-013-018-019-021-023-024-026-091445- /O.EXT.PHFO.FW.W.0002.000000T0000Z-100310T0400Z/ OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 343 PM HST MON MAR 8 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ MORRISON
461 WWHW80 PHFO 091426 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 426 AM HST TUE MAR 9 2010 ...RED FLAG WARNING FOR LEEWARD SECTIONS OF ALL ISLANDS... .STRONG AND GUSTY TRADE WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY...ESPECIALLY THE LATE MORNING AND AFTERNOON HOURS. HIZ003-005-006-013-018-019-021-023-024-026-100330- /O.CON.PHFO.FW.W.0002.000000T0000Z-100310T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 426 AM HST TUE MAR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
715 WWHW80 PHFO 100140 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE MAR 9 2010 ...RED FLAG WARNING CANCELLED... .RELATIVE HUMIDITY LEVELS HAVE INCREASED AND CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OCCURRING. HIZ003-005-006-013-018-019-021-023-024-026-100245- /O.CAN.PHFO.FW.W.0002.000000T0000Z-100310T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 340 PM HST TUE MAR 9 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$ MORRISON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Mar 8, 9:56 AM HST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 8, 9:56 AM HST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 956 AM HST MON MAR 8 2010 .SYNOPSIS... GUSTY TRADE WINDS CONTINUE TODAY WITH SOME TERRAIN INDUCED STRONGER WINDS ACROSS MAUI COUNTY AND THE BIG ISLAND. TRADE WIND WEATHER WILL LAST THROUGH THE WEEK...THANKS TO HIGH PRESSURE TO OUR NORTH. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT STRONG TRADE WINDS WILL BLOW SOME SHOWERS OVER THE MOUNTAINS TO LEEWARD AREAS. && .DISCUSSION... TERRAIN ENHANCED TRADE WINDS ACROSS MAUI COUNTY AND OVER THE KOHALA MOUNTAINS ON THE BIG ISLAND HAVE PROMPTED A WIND ADVISORY THROUGH TODAY.THE BIG ISLAND SUMMITS HAVE ALSO BEEN PLACED UNDER A WIND ADVISORY WITH AN UPPER LOW TO THE NORTHEAST INCREASING WINDS ACROSS THE SUMMITS. A 1035 MB SURFACE HIGH CENTERED FAR NORTH OF THE ISLANDS IS GENERATING THE FRESH TO STRONG TRADE WINDS. THE HIGH WILL REMAIN IN PLACE...SO TRADES ARE EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL TROUGH EXTENDING FROM MAUI COUNTY TO THE CENTER OF AN UPPER LOW NEAR 25N149W. THE LOW AND TROUGH ARE MOVING SLOWLY EAST. LAST NIGHTS BALLOON SOUNDING OVER LIHUE SHOWS A LOWER AND STRONGER SUBSIDENCE INVERSION NEAR 8000 FEET THAN 24 HOURS AGO. THIS IS TO BE EXPECTED SINCE THAT END OF THE ISLAND CHAIN IS NOW UNDER STRONGER SUBSIDENCE BEHIND THE UPPER TROUGH. THE HILO SOUNDING HAS A HIGHER INVERSION NEAR 12 THOUSAND FEET WITH THE UPPER TROUGH STILL OVERHEAD. RADAR AGREES WITH THIS ASSESSMENT...SHOWING FEWER SHOWERS OVER KAUAI AND OAHU WHILE WINDWARD MAUI COUNTY AND THE BIG ISLAND CONTINUE TO SEE RAINFALL. THE TROUGH IS EXPECTED TO CONTINUE ON ITS EASTWARD TRACK TODAY...AND THE CLOUDS AND SHOWERS OVER MAUI AND THE BIG ISLAND WILL DECREASE AS THE TROUGH MOVES AWAY. RIDGING IN THE UPPER ATMOSPHERE IS FORECAST FOR THE REST OF THE WEEK SO TRADE SHOWERS WILL DECREASE...AND RAINFALL WILL FOCUS OVER WINDWARD AND MOUNTAIN AREAS. && .MARINE... SURF ALONG EAST FACING SHORES WILL RISE TO ADVISORY LEVEL BY TUESDAY WITH THE RETURN OF FRESH TRADE WINDS. THE TRADE WINDS ACROSS THE ISLANDS WILL REMAIN FRESH TO STRONG THROUGH TUESDAY. THE SMALL CRAFT ADVISORIES HAS BEEN EXPANDED TO INCLUDE ALL WATERS. && .AVIATION... RADAR VAD WIND PROFILES AND ACARS ASCENT SOUNDINGS OUT OF HNL AND KOA SHOW 30 KNOTS OF WIND BELOW THE INVERSION. THESE WINDS ARE EXPECTED TO CONTINUE...AND THE AIRMET FOR LOW-LEVEL TURBULENCE REMAINS IN PLACE. HAVE ALSO ISSUED AN AIRMET FOR UPPER LEVEL TURBULENCE BETWEEN FL220 AND FL320. RECEIVED A PILOT REPORT OF MODERATE TURBULENCE NEAR MAUI BETWEEN FL230/FL250. THIS TURBULENCE IS LOCATED ON THE NORTH SIDE OF A MID-LEVEL WESTERLY JET THAT IS LOCATED JUST SOUTH OF THE BIG ISLAND. THE ELLROD DEFORMATION/ VERTICAL SHEAR INDEX FROM THE GFS INDICATES THERE IS THE POTENTIAL FOR CLEAR AIR TURBULENCE AT INCREASINGLY HIGHER LEVELS ACROSS THE NORTHERN ISLANDS. THE AIRMET IS FOR THE LAYER FL220/FL320...BUT TURBULENCE WILL BE MOST LIKELY AT THE LOWER PORTION OF THE RANGE FARTHER SOUTH NEAR THE BIG ISLAND AND AT THE UPPER PORTION OF THE RANGE RATHER NORTH NEAR KAUAI. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST TUESDAY FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR LANAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-BIG ISLAND NORTH AND EAST-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR ALL HAWAIIAN WATERS- && MORRISON/BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:53 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 68 hr |
| Mar 8, 1:02 PM HST | Gale Warning | HFO | 63 hr |
Nearby
Red Flag Warnings in Hawaii, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.